Alert archive / Idaho / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at May 6, 2005, 5:59 PM PDT for Latah County, Nez Perce County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 5:59 PM PDT (00:59 UTC)
- Expired
- May 6, 2005, 8:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Latah County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 140 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KOTX 070119 FFWOTX IDC057-069-070315- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 559 PM PDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO SOUTHEASTERN LATAH COUNTY IN THE PANHANDLE OF IDAHO * UNTIL 815 PM PDT * AT 600 PM PDT...FLASH FLOODING WAS REPORTED FROM A COMPLEX OF SLOW MOVING THUNDERSTORMS OVER THE WARNED AREA. MORE SPECIFICALLY...LANDSLIDES AND FLASH FLOODING IN AND AROUND HUBBARD GULCH NEAR JULIAETTA HAS BEEN REPORTED. FLASH FLOODING WILL BE POSSIBLE FOR THE POTLATCH RIVER FROM AROUND KENDRICK DOWNSTREAM TO JULIAETTA...AND TO ITS CONFLUENCE WITH THE CLEARWATER RIVER. STREAMS DRAINING INTO THE POTLATCH RIVER WILL ALSO BE UNDER THE THREAT OF FLASH FLOODING...AS WELL AS DEEP OR NARROW CANYONS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENDRICK AND JULIAETTA. LAT...LON 4670 11685 4641 11697 4640 11642 4675 11640 $$
1 follow-up statement
000 WGUS76 KOTX 070251 FFSOTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 737 PM PDT FRI MAY 6 2005 IDC057-069-070330- LATAH ID-NEZ PERCE ID- 737 PM PDT FRI MAY 6 2005 ...THE FLASH FLOOD WARNING FOR NORTHERN NEZ PERCE AND SOUTHEASTERN LATAH COUNTIES IS CANCELLED... THOUGH SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE BRIEF DOWNPOURS...FLASH FLOODING IS NO LONGER EXPECTED. THE MOST INTENSE SHOWERS WILL FALL FROM LENORE...TO KENDRICK...LINDEN AND SOUTH OF BOVILL THROUGH 830 PM PDT. NEAR JULIAETTA...LANDSLIDES AND FLASH FLOODING IN HUBBARD GULCH BLOCKED A ROAD WITH BOULDERS AND DEBRIS AROUND 530 PM PDT. THE POTLATCH RIVER FROM AROUND KENDRICK DOWNSTREAM TO JULIAETTA...AND TO ITS CONFLUENCE WITH THE CLEARWATER RIVER WILL CONTINUE TO RUN AT ELEVATED LEVELS. RIVER OR SMALL STREAM FLOODING IS NOT ANTICIPATED. LAT...LON 4670 11685 4641 11697 4640 11642 4675 11640 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:01 PM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 6, 2:01 PM PDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 201 PM PDT FRI MAY 6 2005 .SYNOPSIS...A WET STORM SYSTEM OVER NEVADA WILL SLOWLY EXIT THE AREA FOR A SHORT DRYING TREND. ANOTHER PACIFIC SYSTEM WILL MOVE INTO WESTERN OREGON BY SUNDAY FOR AN INCREASING THREAT OF PRECIPITATION...ESPECIALLY ON MONDAY. && .DISCUSSION... TONIGHT...SQUEEZE PLAY CONTINUES THIS EVENING AS WESTERLY FLOW FROM BC SYSTEM MEETS SOUTHERLY FLOW FROM NEVADA SYSTEM. CONFLUENCE IS CURRENTLY ORIENTED FROM WALLA WALLA TO SANDPOINT...SO HAVE HIGHEST POPS THERE AND EASTWARD. EXPECT THAT CONVECTIVE ACTIVITY WEST OF THIS LINE WILL SLOWLY DIE OFF WITH SUNSET AS BC SYSTEM IS ACTUALLY BRINGING IN SUBSIDENCE. LARGE SCALE LIFT FROM THE CONVERGENT BAND WILL SLOWLY MOVE NORTH AND EAST TONIGHT...WITH PRECIP LINGERING IN THE EASTERN PANHANDLE THROUGH THE NIGHT. WITH SUCH WEAK SHEAR I AM NOT EXPECTING ANY SEVERE BUT WITH OBSERVED CAPE VALUES NEARING 1000 J/KG ITS NOT IMPOSSIBLE THAT ONE OR TWO CELLS MIGHT PRODUCE SEVERE HAIL. SATURDAY...THIS LOOKS TO BE A FAIRLY BENIGN DAY...BETWEEN WEATHER SYSTEMS. THE NEVADA LOW BEGINS TO KICK EAST AS OUR FLOW TURNS FROM SOUTHERLY TO WEAK SOUTHWESTERLY. A WEAK STRETCHED-OUT VORT LOBE IN THIS SOUTHWESTERLY FLOW MOVES OVER THE AREA SATURDAY AFTERNOON AND EVENING. LOW POPS ARE CONFINED TO THE HIGHER TERRAIN WITH THIS SYSTEM. NO MENTION OF THUNDER AS THE BC WAVE SHOULD DRY OUT OUR LOW LEVEL MOISTURE SOMEWHAT...LIMITING INSTABILITY. SUNDAY...ATTENTION THEN TURNS TO THE WEST AS ANOTHER PACIFIC SYSTEM IS SET UP TO REPLACE THE ONE CURRENTLY OVER NEVADA. MODELS CURRENTLY DONT DIG THIS SYSTEM QUITE AS FAR SOUTH AS THE CURRENT ONE. THIS SHOULD SPELL A BETTER CHANCE OF PRECIPITATION FOR OUR AREA. GOOD DIFLUENT SOUTHERLY FLOW AHEAD OF THIS SYSTEM ALWAYS CATCHES OUR ATTENTION. TIMING OF THE ASSOCIATED SHORT WAVES IS DIFFICULT AT THIS POINT. BUT FOR SUNDAY FEEL THAT THE BEST CHANCE OF CONVECTION IS OVER THE OREGON HIGHLANDS DURING THE AFTERNOON...MOVING INTO THE SOUTHERN BASIN DURING THE LATE AFTERNOON AND EVENING. HAVE POPS IN ALL AREAS BUT CONFINED THE THUNDER TO THE SOUTHERN ZONES FOR NOW. MONDAY...THINGS START TO GET REAL INTERESTING. UPPER LOW OFF THE OREGON COAST GIVING US VERY NICE SOUTHEASTERLY FLOW..WITH GOOD MOISTURE FROM THE SOUTH. THIS HAS THE POTENTIAL FOR A GOOD WRAP- AROUND BRAND OVER US. SOUTHEASTERLY FLOW INTO THE CASCADES ALSO RAISES THE POTENTIAL FOR HEAVY PRECIPITATION THERE. GFS MODEL HAS BEEN FAIRLY CONSISTENT ON THIS SCENARIO FOR THE PAST FEW RUNS. WILL LEAVE POPS IN THE CHANCE CATEGORY BUT RAISE THEM TO NEAR LIKELY AND ADD THUNDER TO ALL ZONES. RJ MONDAY NIGHT THRU FRIDAY...EARLY PART OF THE WORK-WEEK CONTINUES TO REMAIN UNSETTLED AS LARGE CUT OFF LOW EXPECTED TO HOVER PARTLY OVER EASTERN OREGON AND SOUTHWEST IDAHO MOVES SLOWLY GETS STEERED TO THE EAST BY THE SOUTHERN BRANCH OF THE FLOW OVER THE WESTERN US. BLOCKING RIDGE PATTERN WITH AXIS ALIGNED UP AND DOWN OVER THE BC PROVINCE REMAINS OVER THE NORTHERN BRANCH FOR A TIME. THE EXPECTATION IS THAT THE CUT OFF LOW WILL ACT LIKE A FERRIS WHEEL AND SPIN MINOR SHORTWAVES AROUND ITS PERIPHERY. THEREFORE IT IS REASONABLE TO EXPECT A FEW OF THESE SHORTWAVES TO GET PUSHED UP INTO EASTERN WASHINGTON AND NORTHERN IDAHO IN SUCH A WAY TO MAKE ANY STORMS THAT FORM IN AND SOUTH OF OUR REGION TO THE NORTH AND NORTHWEST WITH TIME. 850MB THETA-E SHOWS ADEQUATE MOISTURE GETTING WRAPPED AROUND THE LOW AND OVER IDAHO SO THE MOISTURE SHOULD BE THERE...THE SHORTWAVES SUPPLY THE LIFT...AND THE INSTABILITY SHOULD ALSO BE THERE DUE TO THE PRESENCE OF THE UPPER LEVEL CUT OFF LOW COOLING UPPER LEVEL TEMPERATURES AND LOW LEVEL WARM AIR ADVECTION AND DAYTIME HEATING INCREASING THE LAPSE RATES. WILL DECREASE POPS FROM WEST TO EAST WITH TIME IN THE TUESDAY AND WEDNESDAY TIME PERIOD AS THE CLOSED LOW MOVES FURTHER AWAY AND SHORTWAVE RIDGING MOVES OVERHEAD. DRY FORECAST DUE TO THE SHORTWAVE RIDGING PERSISTS INTO THURSDAY. GFS HAS BEEN DELAYING ONSET OF NEXT PACIFIC FRONTAL SYSTEM SO FOR NOW HAVE IT ONLY AFFECTING THE CASCADES FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 46 64 45 63 46 62 / 40 10 20 20 30 50 COEUR DALENE 47 63 45 63 45 61 / 70 20 20 20 30 40 PULLMAN 47 58 43 61 47 59 / 60 10 20 20 30 50 LEWISTON 51 66 47 67 50 63 / 70 10 20 20 40 50 COLVILLE 44 72 44 68 43 65 / 30 10 20 20 30 50 SANDPOINT 46 65 45 64 44 61 / 70 20 30 30 30 40 WALLACE 44 59 42 60 42 56 / 80 30 40 30 30 50 MOSES LAKE 48 72 45 69 47 66 / 10 10 10 20 40 50 WENATCHEE 51 72 50 70 51 65 / 0 10 10 20 40 50 OMAK 47 74 45 70 46 65 / 10 10 10 20 30 50 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Nearby
Flash Flood Warnings in Idaho, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.